Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
Volume 182, number 3,4 CHEMICAL PHYSICS LETTERS 2 August 1991 Adiabatic elimination
 

Summary: Volume 182, number 3,4 CHEMICAL PHYSICS LETTERS 2 August 1991
Adiabatic elimination
in multidimensional diffusive barrier crossing
Savely Rabinovich and Noam Agmon
Deparlmeni ofPhysuzalChemislryand the Fritz Haber Research Center, The Hebrew University, Jerusalem 91904, Israel
Received 18 March 199I
We consider the (reaction-coordinate) viscosity dependence of reaction-rate coefficients for the two-dimensional Agmon-
Kosloff surface. We show that rate coefficients calculated from the Agmon-Hopfield sink-Smoluchowski equation are a lower
bound, approaching asymptotically the two-dimensional result for fast reactive-mode diffusion. A modified equation, employing
an effective potential in the spirit of a recent suggestion by the Karpov group. yields a promising approximation over most of the
viscosity range.
1. Introduction
The classical problem proposed by Kramers [ 1,2]
of diffusive barrier crossing has been recently ex-
tended to multidimensional diffusive barrier cross-
ing [3- 121. In the multidimensional picture, diffu-
sion takes place on a potential surface with
topography involving valleys and mountain ranges.
For a given topography, one defines "reactant" and
"product" regions on the surface and considers the

  

Source: Agmon, Noam - Institute of Chemistry, Hebrew University of Jerusalem

 

Collections: Chemistry